Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Headaches and birth control
    avatar
    An_248964 posted:
    I stopped taking a low dose BC a week ago. Since then I have developed a headache and my blood pressure has increased. Is there a connection?
    Reply
     
    avatar
    Anon_6061 responded:
    Any change in hormones can trigger headaches in some women. Some get them monthly at certain times during their cycle. Some get them when starting BC; others when stopping. They'll likely abate once your body adjusts to being off the BC. Google "headaches after stopping birth control pills." Be careful not to overuse pain meds to treat these headaches as this can result in a rebound effect and make it hard to stop taking the pain meds. Of course, you have to balance that with being in pain and miserable! Hope you get some relief soon.
     
    avatar
    HeartlandGal responded:
    I've been told by my doc that headaches are common when stopping combined BC (ones with both estrogen and progesterone) because of the withdrawl from estrogen. Just hang in there. Your body should adjust soon!


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.